Journal of the Mathematical Society of Japan

Pseudoharmonic maps and vector fields on CR manifolds

Sorin DRAGOMIR and Yoshinobu KAMISHIMA

Full-text: Open access

Abstract

Building on the work by J. Jost and C.-J. Xu [32], and E. Barletta et al. [3], we study smooth pseudoharmonic maps from a compact strictly pseudoconvex CR manifold and their generalizations e.g. pseudoharmonic unit tangent vector fields.

Article information

Source
J. Math. Soc. Japan Volume 62, Number 1 (2010), 269-303.

Dates
First available: 5 February 2010

Permanent link to this document
http://projecteuclid.org/euclid.jmsj/1265380431

Digital Object Identifier
doi:10.2969/jmsj/06210269

Zentralblatt MATH identifier
05682674

Mathematical Reviews number (MathSciNet)
MR2648223

Subjects
Primary: 32V15: CR manifolds as boundaries of domains
Secondary: 35H20: Subelliptic equations 53C12: Foliations (differential geometric aspects) [See also 57R30, 57R32] 53C43: Differential geometric aspects of harmonic maps [See also 58E20]

Keywords
Graham-Lee connection Bergman harmonic map pseudoharmonic map total bending pseudoharmonic vector field

Citation

DRAGOMIR, Sorin; KAMISHIMA, Yoshinobu. Pseudoharmonic maps and vector fields on CR manifolds. Journal of the Mathematical Society of Japan 62 (2010), no. 1, 269--303. doi:10.2969/jmsj/06210269. http://projecteuclid.org/euclid.jmsj/1265380431.


Export citation

References

  • E. Barletta, On the boundary behavior of the holomorphic sectional curvature of the Bergman metric, Le Matematiche (Catania), 61 (2006), 301–316.
  • E. Barletta, On the Dirichlet problem for the harmonic vector fields equation, Nonlinear Anal., 67 (2007), 1831–1846.
  • E. Barletta, S. Dragomir and H. Urakawa, Pseudoharmonic maps from a nondegenerate CR manifold into a Riemannian manifold, Indiana Univ. Math. J., 50 (2001), 719–746.
  • E. Barletta, S. Dragomir and H. Urakawa, Yang-Mills fields on CR manifolds, J. Math. Phys., 47 (2006), 1–41.
  • E. Barletta, S. Dragomir and K. L. Duggal, Foliations in Cauchy-Riemann geometry, Mathematical Surveys and Monographs, 140, American Mathematical Society, Providence, RI, 2007.
  • D. E. Blair, Contact manifolds in Riemannian geometry, Lecture Notes in Mathematics, 509, Springer-Verlag, Berlin-Heidelberg-New York, 1976.
  • J. M. Bony, Principe du maximum, inégalité de Harnak et unicité du problème de Cauchy pour les opérateurs elliptiques dégénéré, Ann. Inst. Fourier (Grenoble), 19 (1969), 277–304.
  • F. G. B. Brito, Total bending of flows with mean curvature correction, Differential Geom. Appl., 12 (2000), 157–163.
  • S. Campanato, Equazioni ellittiche del secondo ordine e spazi $\mathcal{L}^{2, \lambda}$, Ann. Mat. Pura Appl., 69 (1965), 321–381.
  • B.-Y. Chen, Geometry of submanifolds and its applications, Science University of Tokyo, 1981.
  • S. Dragomir, Pseudohermitian immersions between strictly pseudoconvex CR manifolds, Amer. J. Math., 117 (1995), 169–202.
  • S. Dragomir and S. Nishikawa, Foliated CR manifolds, J. Math. Soc. Japan, 56 (2004), 1031–1068.
  • S. Dragomir and D. Perrone, On the geometry of tangent hyperquadric bundles: CR and pseudoharmonic vector fields, Ann. Global Anal. Geom., 30 (2006), 211–238.
  • S. Dragomir and G. Tomassini, Differential geometry and analysis on CR manifolds, Progress in Mathematics, (eds. by H. Bass, J. Oesterlé and A. Weinstein), 246, Birkhäuser, Boston-Basel-Berlin, 2006.
  • C. Fefferman, The Bergman kernel and biholomorphic equivalence of pseudoconvex domains, Invent. Math., 26 (1974), 1–65.
  • G. B. Folland, A fundamental solution for a subelliptic operator, Bull. Amer. Math. Soc., 79 (1973), 373–376.
  • M. Giaquinta, Multiple integrals in the calculus of variations and nonlinear elliptic systems, Ann. of Math. Stud., 105, Princeton Univ. Press, New Jersey, 1983.
  • O. Gil-Medrano, J. C. González-Dávila and L. Vanhecke, Harmonicity and minimality of oriented distributions, Israel J. Math., 143 (2004), 253–279.
  • O. Gil-Medrano and A. Hurtado, Spacelike energy of timelike unit vector fields on a Lorentzian manifold, J. Geom. Phys., 51 (2004), 82–100.
  • C. R. Graham, The Dirichlet problem for the Bergman Laplacian. I-II, Comm. Partial Differential Equations, 8 (1983), 433–476; ibidem, 8 (1983), 563–641.
  • C. R. Graham, On Sparling's characterization of Fefferman metrics, Amer. J. Math., 109 (1987), 853–874.
  • C. R. Graham and J. M. Lee, Smooth solutions of degenerate Laplacians on strictly pseudoconvex domains, Duke Math. J., 57 (1988), 697–720.
  • D.-S. Han and J.-W. Yim, Unit vector fields on spheres, which are harmonic maps, Math. Z., 227 (1998), 83–92.
  • K. Hasegawa, Harmonic sections of normal bundles for submanifolds and their stability, J. Geom., 83 (2005), 57–64.
  • S. Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, 80, Academic Press, Inc., New York-London-Toronto-Sydney-San Francisco, 1978.
  • A. Higuchi, B. S. Kay and C. M. Wood, The energy of unit vector fields on the 3-sphere, J. Geom. Phys., 37 (2001), 137–155.
  • S. Hildebrand, H. Kaul and K. Widman, An existence theorem for harmonic mappings of Riemannian manifolds, Acta. Math., 138 (1977), 1–16.
  • S. Hildebrand and K. Widman, On the Hölder continuity of weak solutions of quasilinear elliptic systems of second order, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 4 (1977), 145–178.
  • L. Hörmander, Hypoelliptic second-order differential equations, Acta Math., 119 (1967), 147–171.
  • S.-T. Hu, Homotopy theory, Pure and Applied Mathematics, VIII, Academic Press, New York-San Francisco-London, 1959.
  • T. Ishihara, Harmonic sections in tangent bundles, J. Math. Tokushima Univ., 13 (1979), 23–27.
  • J. Jost and C.-J. Xu, Subelliptic harmonic maps, Trans. Amer. Math. Soc., 350 (1998), 4633–4649.
  • J. J. Konderak, On sections of fibre bundles which are harmonic maps, Bull. Math. Soc. Sci. Math. Roumanie (N.S.), 42 (1999), 341–352.
  • A. Korányi and H. M. Reimann, Contact transformations as limits of symplectomorphisms, C. R. Acad. Sci. Paris Sér. I Math., 318 (1994), 1119–1124.
  • J. M. Lee and R. Melrose, Boundary behaviour of the complex Monge-Ampère equation, Acta Math., 148 (1982), 159–192.
  • J. M. Lee, The Fefferman metric and pseudohermitian invariants, Trans. Amer. Math. Soc., 296 (1986), 411–429.
  • J. Nash, The embedding problem for Riemannian manifolds, Ann. of Math. (2), 63 (1956), 20–63.
  • O. Nouhaud, Applications harmoniques d'une variété Riemannienne dans son fibré tangent, C. R. Acad. Sci. Paris Sér. A–B, 284 (1977), A815–A818.
  • C. Oniciuc, Harmonic sections in the unitary tangent bundle, Demonstratio Math., 34 (2001), 681–692.
  • R. Osserman and A. Weinstein (Editors), Geometry of the Laplace operator, Proceedings of Symposia in Pure Mathematics, 36, American Mathematical Society, Providence, Rhode Island, 1980.
  • D. I. Papuc, Geometrie diferenţialǎ, Editura Didacticǎ şi Pedagogicǎ, Bucureşti, 1982.
  • D. Perrone, Harmonic characteristic vector fields on contact metric three-manifolds, Bull. Austral. Math. Soc., 67 (2003), 305–315.
  • D. Perrone, Contact metric manifolds whose characteristic vector field is a harmonic vector field, Differential Geom. Appl., 20 (2004), 367–378.
  • D. Perrone, The rough Laplacian and harmonicity of Hopf vector fields, Ann. of Global Anal. Geom., 28 (2005), 91–106.
  • R. Petit, Harmonic maps and strictly pseudoconvex CR manifolds, Comm. Anal. Geom., 10 (2002), 575–610.
  • B. Solomon, Harmonic maps to spheres, J. Differential Geom., 21 (1985), 151–162.
  • N. Tanaka, A differential geometric study on strongly pseudo-convex manifolds, Lectures in Mathematics, Department of Mathematics, Kyoto University, Kinokuniya Book Store Co., Ltd., Kyoto, 1975.
  • H. Urakawa, Yang-Mills connections over compact strongly pseudo-convex CR manifolds, Math. Z., 216 (1994), 541–573.
  • H. Urakawa, Calculus of variations and harmonic maps, Translations of Mathematical Monographs, 132, Amer. Math. Soc., Providence, Rhode Island, 1993.
  • S. M. Webster, Pseudohermitian structures on a real hypersurface, J. Differential Geom., 13 (1978), 25–41.
  • G. Wiegmink, Total bending of vector fields on Riemannian manifolds, Math. Ann., 303 (1995), 325–344.
  • C. M. Wood, On the energy of a unit vector field, Geom. Dedicata, 64 (1997), 319–330.
  • C.-J. Xu, Subelliptic variational problems, Bull. Soc. Math. France, 118 (1990), 147–169.
  • A. Yampolsky, A totally geodesic property of Hopf vector fields, Acta Math. Hungar., 101 (2003), 93–112.